Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 8, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 18, 2013, 3:42 AM CDT for 5 counties in Nebraska. It took effect at Mar 18, 2013, 11:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 3:42 AM CDT (08:42 UTC)
- In effect from
- Mar 18, 2013, 11:00 AM CDT
- Expired
- Mar 18, 2013, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Greeley County, NE, Howard County, NE, Nance County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 330 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WWUS73 KGID 180842 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 342 AM CDT MON MAR 18 2013 ...WIND ADVISORY HAS BEEN ISSUED FOR PARTS OF CENTRAL NEBRASKA... .A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING. AS DAYTIME HEATING DEVELOPS BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL BE MIXED DOWN TO THE SURFACE...FROM LATE THIS MORNING UNTIL LATE THIS AFTERNOON. THIS WILL RESULT IN WINDY CONDITIONS ACROSS THE PORTIONS OF CENTRAL NEBRASKA. WINDS WILL DIMINISH LATE THIS AFTERNOON...AS TEMPERATURES BEGIN TO DECREASE AND HIGH PRESSURE BUILDS IN FROM THE DAKOTAS. NEZ039-040-181700- /O.NEW.KGID.WI.Y.0008.130318T1600Z-130318T2200Z/ VALLEY-GREELEY- INCLUDING THE CITY OF...ORD 342 AM CDT MON MAR 18 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON. * TIMING...LATE THIS MORNING UNTIL LATE THIS AFTERNOON. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY BE PICKED UP AND BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALBLAUB
2 follow-up statements
078 WWUS73 KGID 181649 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1149 AM CDT MON MAR 18 2013 ...WINDY CONDITIONS TO CONTINUE THIS AFTERNOON... .A STRONG NORTHWEST WIND WILL PERSIST ACROSS THE AREA THROUGH MUCH OF THIS AFTERNOON...SUSTAINED AT 30 TO 35 MPH AND GUSTING TO NEAR 40 MPH. THE WIND IS THEN EXPECTED TO SUBSIDE BEGINNING LATE THIS AFTERNOON. NEZ041-046-047-182200- /O.EXA.KGID.WI.Y.0008.000000T0000Z-130318T2200Z/ NANCE-SHERMAN-HOWARD- INCLUDING THE CITIES OF...FULLERTON...LOUP CITY...ST. PAUL 1149 AM CDT MON MAR 18 2013 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WIND...FROM THE NORTHWEST 30 TO 35 MPH...GUSTING TO NEAR 40 MPH. * TIMING...THE STRONG WIND WILL PERSIST THROUGH MUCH OF THIS AFTERNOON...BEFORE SUBSIDING LATE THIS AFTERNOON INTO THIS EVENING. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NEZ039-040-182200- /O.CON.KGID.WI.Y.0008.000000T0000Z-130318T2200Z/ VALLEY-GREELEY- INCLUDING THE CITY OF...ORD 1149 AM CDT MON MAR 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. * WIND...FROM THE NORTHWEST 30 TO 35 MPH...GUSTING TO NEAR 40 MPH. * TIMING...THE STRONG WIND WILL PERSIST THROUGH MUCH OF THIS AFTERNOON...BEFORE SUBSIDING LATE THIS AFTERNOON INTO THIS EVENING. * IMPACTS...DRIVING WILL BE DIFFICULT AT TIMES...ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OUTDOOR OBJECTS MAY ALSO BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
726 WWUS73 KGID 182158 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 458 PM CDT MON MAR 18 2013 NEZ039>041-046-047-182300- /O.EXP.KGID.WI.Y.0008.000000T0000Z-130318T2200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD- INCLUDING THE CITIES OF...ORD...FULLERTON...LOUP CITY...ST. PAUL 458 PM CDT MON MAR 18 2013 ...WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM CDT THIS AFTERNOON. WIND SPEEDS HAVE DROPPED TO BELOW ADVISORY LEVELS...THEREFORE THE ADVISORY WILL EXPIRE. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:42 AM CDT, 3 hours earlier.
Area forecast discussion, Mar 18, 12:42 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1242 AM CDT MON MAR 18 2013
.UPDATE...
ISSUED AT 1242 AM CDT MON MAR 18 2013
SEVERAL ADJUSTMENTS HAVE BEEN MADE PRIMARILY TO POPS AND WX AS
PCPN EXITS THE FCST AREA. THE R TEMPORARILY MIXED WITH AND
CHANGED TO S NEAR THE HWY 281 CORRIDOR WITHIN THE HEAVIER PCPN
ELEMENTS. THE STEADIEST R WILL EXIT HWY 81 CORRIDOR /YORK-HEBRON/
WITHIN THE HR. THERE ARE A COUPLE VERY LGT SHWRS THAT WILL PASS
THRU AREAS N OF I-80...IMMEDIATELY AHEAD OF THE COLD FRONT.
THE FRONT IS JUST ENTERING THE NW FRINGE OF THE FCST AREA...IN
VALLEY AND DAWSON COUNTIES. IMPRESSIVE 3 HR PRES RISES OF 5-7 MB
BEHIND THE FRONT AND WINDS ARE HIGHER THAN ANY GUIDANCE...GUSTING
27-37 KTS. SO MANUALLY INCREASED WINDS THRU DAWN AS THE FRONT
MOVES THRU.
TEMPS/DWPTS NEEDED LITTLE ADJUSTMENT.
UPDATE ISSUED AT 1053 CDT SUN MAR 17 2013
ADJUSTED THE TIMING OF PRECIPITATION AND CHANCES AS THE BAND OF
LIGHT RAIN AND SNOW TREKS EAST.
UPDATE ISSUED AT 822 PM CDT SUN MAR 17 2013
UPDATED THE FORECAST TO HONE IN ON LATEST PRECIPITATION
CONFIGURATION...WHICH IS A BIT COMPLICATED. USED THE EXTRAPOLATION
TOOL TO ANTICIPATE TIMING AND CHANCES OF PRECIPITATION. LOOKS LIKE
THIS SHOULD BE MAINLY RAIN WITH SOME SNOW POSSIBLE...WITH LITTLE
OR NO SNOW ACCUMULATION...AND NOT MUCH LIQUID ACCUMULATION EITHER.
&&
.SHORT TERM...(TONIGHT THROUGH MONDAY)
ISSUED AT 400 PM CDT SUN MAR 17 2013
PRIMARY CONCERNS IN
THE SHORT TERM WILL BE PRECIPITATION CHANCES AND TYPE TONIGHT ALONG
WITH WINDS AND FIRE WEATHER CONCERNS ON MONDAY.
CURRENT WATER VAPOR IMAGERY ALONG WITH UPPER AIR DATA SHOWS ZONAL
FLOW CONTINUES ACROSS MUCH OF THE CONUS WITH EMBEDDED SHORT WAVES
LIKE THE ONE THAT GAVE THE SOUTHERN PART OF OUR CWA SOME PRECIP LAST
NIGHT MOVING THROUGH THE FLOW. VISIBLE IMAGERY NOTING THAT STRATUS
DECK THAT ENCOMPASSED THE CWA THIS MORNING HAS BEEN SLOW TO ERODE
BUT WE ARE FINALLY SEEING SOME BREAKS ON THE EASTERN SIDE AND
TOWARDS THE SOUTHWEST. THE NEXT SHORT WAVE TROUGH LOOKS A LITTLE
MORE ROBUST AND IS SPORTING 50 TO 100 METER HEIGHT FALLS WITH IT. BY
NOON IT WAS LOCATED FROM EAST CENTRAL MONTANA TO WRN COLORADO AND
WAS MOVING ALONG AT A PRETTY GOOD CLIP. AT THE SURFACE...A 997 MB
LOW WAS LOCATED OVER EXTREME NORTHEAST WYOMING WITH A 1028 MB HIGH
PRESSURE SITUATED OVER THE NORTHERN GREAT LAKES REGION. THIS HAS
CREATED A DECENT PRESSURE GRADIENT ACROSS THE CENTRAL PLAINS AND
RESULTED IN STRENGTHENING SOUTHERLY WINDS. REGIONAL RADAR LOOP
SHOWING LIGHT PRECIPITATION ACROSS SOUTHERN SDAK INTO WESTERN NEB
MOVING EAST NORTHEAST AROUND 35 KT.
CURRENT FORECAST HAS CHANCE OF THUNDER IN THE FAR WESTERN CWA LATE
THIS AFTERNOON. INSTABILITY PROGS DO NOT LOOK VERY IMPRESSIVE WITH
THE MOST ROBUST MODELS SHOWING PERHAPS 100 J/KG OF CAPE THERE. 4KS
WRF DOES HINT AT SLIDING SOME CONVECTION FROM WRN NEBRASKA INTO OUR
WESTERN CWA LATE THIS AFTERNOON BUT COMPARING MODEL OUTPUT WITH
REALITY AT 18Z...IT LOOKS TO BE A LITTLE OVERDONE. WILL WATCH IT THE
NEXT FEW HOURS.
OTHERWISE SHORTWAVE SWEEPS THROUGH THIS EVENING WITH THE BEST
FORCING IN THE NORTHERN PART OF THE CWA INTO THE DAKOTAS. WITH SPEED
OF THE SYSTEM THINK IT WILL BE THROUGH MOST OF THE CWA BY 09Z. FOR
THE MOST PART WENT WITH A RAIN SNOW MIX AS FORECAST SOUNDINGS FROM
SEVERAL MODELS NOT CLEAR ON PRECIPITATION TYPE.
WILL CLEAR OUT RAPIDLY OVERNIGHT AND MONDAY WE END UP WITH WIND
ISSUES. AGAIN THE STRONGEST WINDS SHOULD BE IN THE NORTHERN PART OF
THE CWA AS THE SURFACE LOW WILL BE NORTHEAST. WILL HOVER NEAR
ADVISORY CRITERIA IN THE NORTH BUT MAY STAY JUST BELOW. FIRE
WEATHER NOT AS EASY AS WE SHOULD BE ABOVE 20 MPH DURING THE
AFTERNOON BUT DEWPOINTS MORE DIFFICULT TO PIN DOWN. WILL LOOK AT A
FEW FINAL PARAMETERS AND COORDINATE WITH NEIGHBORING OFFICES BEFORE
MAKING ANY DECISIONS ON FIRE WEATHER HEADLINES.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 400 PM CDT SUN MAR 17 2013
DRY AND BREEZY CONDITIONS ARE EXPECTED FOR TUESDAY...WHICH IS
LOOKING UP TO BE THE WARMEST DAY OF THE WEEK. WITH AMPLE SUNSHINE
AND DEEP MIXING EXPECTED BEHIND A WEAK COLD FRONT THAT IS
FORECAST TO CROSS THE AREA TUESDAY MORNING...EXPECT ANOTHER BREEZY
DAY ACROSS THE REGION. WITH A NORTHWESTERLY DOWN SLOPE COMPONENT
TO THESE WINDS...EXPECT TEMPERATURES TUESDAY TO WARM NEAR OR EVEN
SLIGHTLY ABOVE SEASONAL NORMS BY TUESDAY AFTERNOON. IN
ADDITION...WITH DEEP MIXING...EXPECT DRIER AIR ALOFT TO BE MIXED
DOWN AND FOR RELATIVE HUMIDITIES TO PLUMMET BY EARLY
AFTERNOON...WHICH WILL ONCE AGAIN RESULT IN ELEVATED FIRE WEATHER
CONCERNS ACROSS THE LOCAL AREA.
THEREAFTER...A BACKDOOR COLD FRONT IS EXPECTED TO EXTEND ACROSS
THE LOCAL AREA FOR WEDNESDAY AND THURSDAY...BEFORE SURGING
SOUTHWARD LATE IN THE WEEK. THIS WILL BRING UNSEASONABLY COLD AIR
ACROSS THE FORECAST AREA LATE IN THE WEEK...WITH HIGHS POSSIBLY
STRUGGLING TO REACH FREEZING IN SPOTS THURSDAY AND FRIDAY
AFTERNOONS. AT THE SAME TIME...MODELS ARE NOW TRYING TO CUTOFF A
500 MB LOW TO OUR NORTH LATE IN THE WEEK...ALBEIT THE TIMING AND
PLACEMENT OF THIS LOW VARIES CONSIDERABLY IN GUIDANCE. BUT EITHER
WAY...WITH ISENTROPIC LIFT INCREASING AHEAD OF THIS UPPER LEVEL
DISTURBANCE WEDNESDAY EVENING INTO THURSDAY...COULD SEE THE
DEVELOPMENT OF SOME LIGHT SNOWFALL ACROSS THE LOCAL AREA BY
THURSDAY MORNING...WITH ADDITIONAL FORCING IN THE UPPER LEVELS
REALIZED AS THE TROUGH AXIS CROSSES THE LOCAL AREA THURSDAY NIGHT
INTO FRIDAY. WHILE THE BEST LIFT AND MODELED QPF TOTALS ARE
INDICATED JUST SOUTH OF THE LOCAL AREA...STILL PRETTY GOOD
CONSENSUS SPREADING SOME PRECIPITATION ACROSS THE ENTIRE FORECAST
AREA THURSDAY INTO FRIDAY AS THE ATMOSPHERE SATURATES.
AS THE AFOREMENTIONED UPPER LEVEL DISTURBANCE TRANSITIONS FURTHER
EAST OVER NEXT WEEKEND...NORTHWESTERLY FLOW ALOFT IS EXPECTED TO
CONTINUE...WITH ADDITIONAL WEAK PERTURBATIONS POSSIBLY CLIPPING
THE LOCAL AREA. GIVEN THE UNCERTAINTY IN TIMING AND STRENGTH OF
ANY PERTURBATIONS NEXT WEEKEND...KEPT WITH A DRY FORECAST FOR BOTH
SATURDAY AND SUNDAY...WITH CONTINUED COOL TEMPERATURES AS THE
UNSEASONABLE COOL CANADIAN AIRMASS ACROSS THE CENTRAL PLAINS IS
FORECAST TO REMAIN IN PLACE THROUGH EARLY NEXT WEEK.
&&
.AVIATION...(FOR THE 06Z TAF THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1053 CDT SUN MAR 17 2013
CEILINGS WILL BE TOUGH TO CALL FOR THE FIRST FEW HOURS AS A LINE
OF PRECIPITATION MOVES EAST...THEN CONDITIONS SHOULD IMPROVE...BUT
WIND WILL PICK UP WITH INCREASED MIXING ON MONDAY...AND THEN
DECREASE NEAR SUNSET.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
NEZ060-072-073-082-083.
KS...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
KSZ005-006-017-018.
&&
UPDATE...HALBLAUB
SHORT TERM...EWALD
LONG TERM...ROSSI
AVIATION...HEINLEINHazardous weather outlook, Mar 17, 9:16 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 916 PM CDT SUN MAR 17 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 181215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 916 PM CDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTY NORTHWEST WINDS COMBINED WITH LOW HUMIDITY LEVELS WILL RESULT IN ELEVATED FIRE DANGERS BOTH MONDAY AND TUESDAY AFTERNOONS...MAINLY ALONG AND WEST OF HIGHWAY 281. FOR MONDAY AFTERNOON...A FIRE WEATHER WATCH IS IN EFFECT FOR AREAS ALONG AND WEST OF A LINE FROM NEAR LEXINGTON NEBRASKA TO OSBORNE KANSAS. A DEVELOPING WINTER STORM IS EXPECTED TO CROSS THE PLAINS THURSDAY THROUGH FRIDAY. WITH A VERY COLD AIRMASS IN PLACE...ACCUMULATING SNOWFALL WILL BE POSSIBLE WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HEINLEIN
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:24 AM CDT | Red Flag Warning | GID | Dawson, Franklin, Furnas, Gosper, Harlan, Kearney and 1 more | 16 hr |
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.